MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL CARBOMEDICS TOP HAT MECHANICAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device model s5-025 and sn (b)(4) has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.No information on the device disposition is presently available (not returned to the manufacturer after the explant).Based on the available information, it is not possible to establish a definitive root cause for the reported event.However, based on the document review performed, no manufacturing deficiencies were identified.The manufacturer is following up with the site to retrieve additional information on this event.Should an further information be received, the manufacturer will update this reporting activity.
 
Event or Problem Description
The manufacturer was informed of this event through the device tracking department.Based on the information reported in the patient implant form, a carbomedics top hat valve s5-025 was implanted on (b)(6) 2015.The valve was explanted on (b)(6) 2020 and replaced with a new top hat s5-025.No further information is presently available.No allegation of a device malfunction nor of a serious injury was received from the site regarding this event.
 
Additional Manufacturer Narrative
Fields updated: b4, f6, f7, f10.The manufacturer updated section f10 with the "health effect - impact code" which is a new field introduced with the new medwatch, and not previously submitted with the intiial report.The remainder of the information previously submitted is unchanged.

Brand Name
CARBOMEDICS TOP HAT MECHANICAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli
MDR Report Key11128356
Report Number1718850-2020-01224
Device Sequence Number13625462
Product Code LWQ
UDI-Device Identifier08022057012920
UDI-Public(01)08022057012920(240)S5-025(17)190421
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2021
Report Date (Section F) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2019
Device Model NumberCPHV
Device Catalogue NumberS5-025
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/08/2021
Device Age6 YR
Event Location Hospital
Date Report to Manufacturer12/08/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/08/2020
03/08/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/13/2021
03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR